MAUDE Adverse Event Report: COOK IRELAND LTD ZIMMON BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD ZIMMON BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G22164
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
When they used wire guide in to the zso-7-6 after using the straightener for stent was straightened with the pigtail, wire guide could not insert in to the zso-7-6.Because pigtail was kinked.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluation the zso-7-6 device of lot number c1608496 involved in this complaint was returned for evaluation, with the original packaging.The packaging was open on receipt.With the information provided, a physical examination and document based investigation was conducted.Lab evaluation the device related to this occurrence underwent a laboratory evaluation on the 14th february 2020.On evaluation of the device kinks were observed on the 02nd and 05th portholes on the tapered end of the stent.A 0.035¿ wire guide could not pass the kink.Document review prior to distribution zso-7-6 devices are subjected to a visual inspection and functional checks to ensure device integrity.As per step 3 in final quality control, fqc0148 the manufacturing team member (mtm) is instructed to "inspect for debris in or on product, kinks".Additionally, in step 9 of fqc0148, the manufacturing team member (mtm) is instructed to ¿verify size of wire guide before each use.Insert wire guide into both ends of stent.¿ a review of the manufacturing records for zso-7-6 of lot number c1608496 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1608496.It should be noted that the instructions for use (ifu0045-7) states the following: ¿visually inspect with particular attention to kinks, bends and breaks.If any abnormality is detected that would prohibit proper working condition, do not use.¿ ¿care must be exercised when straightening the pigtail curls in order to avoid kinking or breaking the stent.¿ it should also be noted that the product label instructs the user that a 0.035¿ wire guide should be used with the stent.There is evidence to suggest the user did not follow the product label.Image review ¿ n/a root cause review a definitive root cause could be attributed to the use of a non-recommended wire guide with the device.It may be noted the device label indicates a 0.035¿ wire guide for use with this device and all simulated use testing to date has been completed using a 0.035¿ wire guide.As the smaller diameter 0.025¿ wire guide occupies less space in the lumen of the pigtail stent it is likely that the extent of the curvature of the pigtail will be greater when a 0.025.As per additional information received the user used a 0.025" wire guide.Summary complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ZIMMON BILIARY STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key9642463
Report Number3001845648-2020-00063
Device Sequence Number14184877
Product Code FGE
UDI-Device Identifier00827002221642
UDI-Public(01)00827002221642(17)220426(10)C1608496
Combination Product (Y/N)N
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/26/2022
Device Model NumberG22164
Device Catalogue NumberZSO-7-6
Device Lot NumberC1608496
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/30/2019
Event Location Hospital
Initial Date Received by Manufacturer 01/05/2020
Supplement Date Received by Manufacturer01/05/2020
Initial Report FDA Received Date01/29/2020
Supplement Report FDA Received Date05/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1